Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 314, NWS Nashville, TN

November 8, 2000Franklin County, Lincoln County, Moore County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 8, 2000, 11:12 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 11:12 PM CST (05:12 UTC)
Expired
Nov 8, 2000, 11:45 PM CST
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 44 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 8:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
418 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 090514
SVRBNA
TNC051-103-127-090545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1112 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WINCHESTER
  LINCOLN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FAYETTEVILLE
  SOUTHEASTERN MOORE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LYNCHBURG

* UNTIL 1145 PM CST

* AT 1110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF FAYETTEVILLE...OR ABOUT
  11 MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  4 MILES NORTHWEST OF HUNTLAND BY 1140 PM CST
  8 MILES SOUTHWEST OF WINCHESTER BY 1145 PM CST

DAMAGING WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR +ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST THURSDAY MORNING
FOR TENNESSEE.

LAT...LON 3507 8692 3479 8680 3508 8589 3537 8616

$$
15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 9:00 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Nov 8, 9:00 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CST WED NOV 8 2000

SURFACE LOW HAS MOVED FROM THE LAKE CHARLES AREA EARLIER THIS MORNING
TO THE LA/MS/AR TRI BORDER AREA WITH GOOD SOUTHERLY FLOW AHEAD OF
THE LOW OVER MS/AL/TN/GA WITH PRECIPITABLE WATER AROUND 1.5 TO 1.6
INCHES. EVENING SOUNDING INDICATING GOOD 0-3 KM SHEAR BUT INSTABILITY
...PARTICULARLY AT MID LEVELS...SEEMS TO BE A PROBLEM. HOWEVER...ISOLATED
SEVERE IS CERTAINLY POSSIBLE...PARTICULARLY LATER ON TONIGHT AS THE UPPER
DYNAMICS GETS CLOSER TO THE MID STATE.

CURRENT PACKAGE INDICATING EXTENSIVE SHOWERS AND THUNDERSTORMS OVER
THE MIDSTATE WITH THE POSSIBILITY OF SEVERE ACTIVITY. WELCOME RAINS
OVER THE AREA THROUGH TONIGHT AND THURSDAY MORNING. RADAR ESTIMATES
INDICATE MOST AREAS WITH 0.5 TO 1 INCH OF RAINFALL AND A FEW AREAS
WITH 2-3 INCHES IN THE PAST 24 HRS.

ZONE PACKAGE REFLECTS THE ABOVE TRENDS. NO UPDATES FOR NOW.
 +
.BNA...NONE.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:14 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Nov 9, 12:02 PM CSTSevere Thunderstorm WarningOHXRobertson, Sumner28 min
Nov 9, 12:32 PM CSTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale28 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith42 min
Nov 9, 1:15 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam60 min
Nov 9, 1:38 PM CSTSevere Thunderstorm WarningOHXCumberland, White52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.